MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35052-HPHNM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during a picc procedure in the central operating room, it was found that the insertion part of the peel-away introducer was separated.The procedure was successfully completed using a new product." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned an opened picc kit including one peel-away sheath with dilator assembly for analysis.Signs of use were observed on the sheath and dilator.Visual analysis revealed that the distal end of the sheath tip was damaged.No other defects were observed with the dilator.The sheath length from the tabs to the distal tip measured 4", which is within the specification limits of 3 7/8"-4 1/8" per peel-away product drawing.The sheath outer diameter measured 0.097", which is within the specification limits of 0.093"-0.099" per peel-away extrusion product drawing.The sheath inner diameter at the distal tip could not be accurately measured due to the nature of the damage.The peel-away sheath and dilator were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "ensure dilator is in position and locked to hub of sheath." the dilator was removed, reinserted back into the sheath, and locked into the sheath hub.The dilator was able to pass through the sheath tip with little to no resistance.R & d and manufacturing were previously consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.A device history record review was performed, and there was one potential finding.A non-conformance initiated for 34r23m0011 in regard to "peel-away sheath tears incorrectly".The failure mode of this complaint is the same as/relevant to the non-conformance identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel_away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation , bleeding , or component damage." the report of peel-away body damage was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath tip was damaged.Despite the damage, the sheath and the dilator met all relevant functional requirements.Various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user, therefore, the root cause is undetermined.A non-conformance was initiated to further investigate potential root causes at the manufacturing site.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22236344
Report Number9680794-2025-00497
Device Sequence Number8976385
Product Code LJS
UDI-Device Identifier00801902101099
UDI-Public(01)00801902101099(11)240124(17)251130(10)33F24A0421(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2025
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number33F24A0421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown